Go to navigation Go to content
Toll-Free: 888-409-3805
Phone: 941-952-1682
Free Consultation! 888-409-3805

Call or E-mail us Today!

Fill out our contact form below and we'll get back to you within 24 hours.

If a truck driver was taking an over-the-counter medication to treat his hayfever, could he be liable for the crash and my damages?

 

A:

 

It is very possible that the reason why the truck crash and your injuries occurred was the result of the medication the truck driver was on. Even over-the-counter drugs used to treat hayfever and allergies can affect a driver’s vision, ability to concentrate, and his reaction times. Additionally, certain medications could cause drowsiness, which is definitely not a good mix with the long hours truckers drive. This means that a truck driver may be unfit to safely drive while taking allergy medications.

It Is Important to Check Medicine Labels

Shockingly, many drivers don’t realize that hayfever and allergy medications can impair their ability to drive safely. According to a survey by Brake and Direct Line, 44 percent of drivers who take drugs to treat their hayfever and allergy symptoms admit to never checking the labels or not knowing that the medication can have an effect on their driving.

While not all allergy medications can impair one’s ability to drive, it is possible that the medication the truck driver was taking could be one of them. In order to determine if his medication could have contributed to the crash, we would need to check the label to see if the truck driver ignored warnings not to drive while taking certain medications.

How Can We Help?

All drivers, but especially truck drivers, have a responsibility to drive safely when they get behind the wheel. If you believe the truck driver was impaired by the medication he was taking, you need to seek legal counsel. At the very least, you should request a free copy of our book, What You Need to Know After a Florida Auto, Truck, or Bike Accident.